4 answers

Insomnia from Birth Control?

Hi Moms,
I need some help! I recently started taking a progestin only birth control pill about 12 days ago and have experienced severe insomnia for about a week. It is awful! I lie there for 4-5 hours and cannot fall asleep. What is wierd is that my child (19 months) has recently become very restless at night too. I am still nursing him three times/day and I am wondering if this birth control could be the cause for both our insomnia??? It was prescribed by my OB and insomnia is not listed as a side effect but it is the ONLY thing we have changed. Until a week ago, we were both sleeping all night long beautifully! I have read other reports of this online and am wondering if I am the only one? I am exhausted!!! Thank you.

What can I do next?

More Answers

I'm sorry to hear you are not sleeping well. I know everyone needs their rest.

A lot of birth controls out there can cause heart palpitations. Even though they may be so light that you cannot feel them, they may still be keeping your heart racing and therefore keeping you awake. Though I don't know how this would be affecting your child. You child may just be teething or going through a growth spurt. Its very suspicious and coincidental.

I had the heart problem so my doc put me on Nuva Ring. I never had any problems. You probably want to talk to your doc and see if he/she suggests another med.

Stop taking it and see what happens. If you are able to sleep again then you'll know. I recommend the IUD instead of the pill so they baby gets none of the "pill" meds.

I can't take any kind of progesterone BC. Apparently I'm "allergic" to it! I tried the patch once, and felt like I had a bad case of the flu the entire time I was on it. As soon as I took it off and the hormones left my body I was fine. So maybe this is something like that -- maybe you have an allergy or sensitivity to the stuff and need to try a different type of BC. I don't know about how it can affect nursing babies, but maybe it's more his sense that you're having trouble? Anyway, I would definitely try something different! Good luck!

I have not heard of insomnia as a side effect , but it does seem a coincidence that it has been since you started taking it. Why don't you ask for a different birth control and see if that helps. Birth control can do strange things to you , I started Yaz last month after 4 yrs of not being on birth control and I broke out in hives on my face!....I have stopped that pill and am going to get a different one.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.